MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXZERO MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXZERO MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZ9266
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd maxzero multi-fuse extension set with needleless connector was damaged.The following information was received by the initial reporter with the following verbatim: the bd maxzero microbore tri-fuse extension set, screw piece at the end broke off while drawing labs from a peds power picc.Also, the blue bd maxzero needleless connector would not twist off and there were no hemostats at the bedside.Called for help and replaced the tri-fuse and connector.Vancomycin through drawn on time, sterile connections maintained and no harm to patient.
 
Additional Manufacturer Narrative
The customer reported the male luer spin collar broke off, as well as the maxzero got stuck on the luer post.The customer returned one sample of material mz9266, batch 24079121.Upon initial visual examination, the set verified both of the reported failures.The luer lock is a supplied part, and the components were forwarded to the supplier for further investigation.The supplier was unable to trace the root cause to their manufacturing process.They were able to attribute a possible root cause to the issue, of alcohol dry time on the luer plastic.This type of plastic can take up to 2 1/2 minutes to fully dry.Without fully drying, the alcohol can leave a film on the plastic which 'binds' to other plastic and makes it very difficult to disconnect the luer.A device history record review was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.

Brand Name
BD MAXZERO MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21887304
Report Number9616066-2025-00992
Device Sequence Number12830214
Product Code FPA
UDI-Device Identifier10885403240782
UDI-Public(01)10885403240782(11)240703(17)270703(10)24079121
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMZ9266
Device Lot Number24079121
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer12/15/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown